Alert archive / Arizona / Red Flag Warnings in 2022
Red Flag Warning 10, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Apr 30, 2022, 12:26 PM MST for 6 counties in Arizona. It took effect at May 1, 2022, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2022, 12:26 PM MST (19:26 UTC)
- In effect from
- May 1, 2022, 11:00 AM MST
- Expired
- May 1, 2022, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3518 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
293 WWUS85 KTWC 301926 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 1226 PM MST Sat Apr 30 2022 AZZ150>154-011100- /O.UPG.KTWC.FW.A.0006.220501T1800Z-220502T0300Z/ /O.NEW.KTWC.FW.W.0010.220501T1800Z-220502T0300Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 1226 PM MST Sat Apr 30 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY FOR LOW HUMIDITY, STRONG WINDS, AND VERY HIGH FIRE TO EXTREME DANGER RATINGS... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MST Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Far eastern Fire weather zone 150, and Fire weather zones 151 through 154. * TIMING...Late Sunday morning through Sunday evening. * WINDS...Southwest 20 to 30 mph gusting 35 to 45 mph. * RELATIVE HUMIDITY...5 to 12 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Heed local restrictions. Avoid parking on grassy areas and check for dragging tow chains. Outdoor burning is not recommended. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Meyer Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
2 follow-up statements
601 WWUS85 KTWC 010951 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 251 AM MST Sun May 1 2022 AZZ150>154-020300- /O.CON.KTWC.FW.W.0010.220501T1800Z-220502T0300Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 251 AM MST Sun May 1 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR LOW HUMIDITY, STRONG WINDS, AND VERY HIGH TO EXTREME FIRE DANGER RATINGS... * AFFECTED AREA...Eastern Fire weather zone 150, and Fire weather zones 151 through 154. * TIMING...Late this morning into this evening. * WINDS...Southwest 20 to 25 mph gusting 35 to 45 mph. * RELATIVE HUMIDITY...5 to 12 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Heed local restrictions. Avoid parking on grassy areas and check for dragging tow chains. Outdoor burning is not recommended. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
314 WWUS85 KTWC 020248 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 748 PM MST Sun May 1 2022 AZZ150>154-020400- /O.EXP.KTWC.FW.W.0010.000000T0000Z-220502T0300Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 748 PM MST Sun May 1 2022 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... Although breezy southwest to west winds will persist for the next few hours, winds will continue to diminish overnight. Therefore, the Red Flag Warning has been allowed to expire at 8 PM MST. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 30, 2:17 AM MST, 10 hours 9 minutes earlier.
Area forecast discussion, Apr 30, 2:17 AM MST, 10 hours 9 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 217 AM MST Sat Apr 30 2022 .SYNOPSIS... Dry conditions and above normal temperatures are expected for the next seven days. Winds will be on the lighter side today before picking back up on Sunday. Gusty winds will continue into next week. && .DISCUSSION...Today through next Friday. Today will be quite warm with temps popping back up above normal as a weak ridge passes across the region. By tonight, near zonal flow will transition to southwesterly as the next low pressure system digs southward from the PacNW, across the Great Basin, and towards the Four Corner region on Sunday. No moisture or precipitation is expected for southeast Arizona with this system but it will create widespread gusty winds Sunday afternoon into Sunday evening. Southwest gusts between 25-35 mph are looking likely which combined with the lack of moisture will lead to increased wildfire danger. As a result, a Fire Weather Watch has been issued for the area. Winds are marginal but with very dry fuels and single digit afternoon RH values, have erred on the side of caution. The next weather system to watch will be right on the Sunday system's heels for the Tuesday/Wednesday time frame. Cluster analysis continues to resolve variability in the depth and the speed of this system which could shift the finer details from the current forecast. In general, breezy and dry conditions are expected almost every day. Fire weather concerns will continue as a result. Max and min temperatures will change very little from day to day, running several degrees above normal in the afternoons. && .AVIATION...Valid through 01/12z. SKC with SFC wind speeds less than 12 kts through the forecast period, with gusts to 20 kts 30/20z-01/03z. SFC wind will follow typical diurnal trends switching from a SE direction during the late night and morning hours to NW during the afternoon and evening. Expect an increase in wind speeds Sunday afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... Lighter wind speeds are expected today with intermittent afternoon gusts possible. Fire weather concerns rise for Sunday as a passing weather system brings increasing winds across southeast Arizona. Surface wind speeds of 15-25 mph gusting of 25-35 mph are looking probable. Even though winds are forecast be marginal for Red flag criteria, have erred on the side of caution with single digit RH values and very dry fuels in place. Therefore, a Fire Weather Watch has been issued for southeast Arizona on Sunday. Breezy conditions will continue Monday onward with RH values dropping below 10 percent each day. Temperatures will remain consistently several degrees above normal this weekend into late next week. && .TWC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday morning through Sunday evening for AZZ150>154. && Public...Guillet Aviation...Drozd Fire Weather....Guillet Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 1:56 AM MST | Fire Weather Watch | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 11 hr |
Nearby
Red Flag Warnings in Arizona, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.